Alert archive / Florida / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 80, NWS Mobile, AL

March 31, 2022Escambia County, Okaloosa County, Santa Rosa County, Florida

NWS Mobile, AL issued this severe thunderstorm warning at Mar 31, 2022, 1:15 AM CDT for Escambia County, Okaloosa County, Santa Rosa County, Florida. It was in force for 60 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 31, 2022, 1:15 AM CDT (06:15 UTC)
Expired
Mar 31, 2022, 2:15 AM CDT
In force
60 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Tornado
Possible
Damage threat
Considerable
Hail
1.0 in
Wind
70.0 mph

Counties Escambia County, FL, Okaloosa County, FL, Santa Rosa County, FL

The radar

The Eglin Afb radar (KEVX), 63 km from the middle of the area, began a volume at 06:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 31, 1:41 AM CDTTSTM WND DMG4 Ne Campton, FLREPORTS OF TREES AND POWER LINES DOWN ON PLYMPTON ROAD NEAR LAUREL HILL, FL.
Mar 31, 1:41 AM CDTTSTM WND GST 601 Sse Crestview Airport, FLCRESTVIEW ASOS MEASURED A WIND GUST OF 52 KNOTS AT 1:35AM CDT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 26 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 30, 6:39 PM CDTTornado WatchSPC9 hr

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 6.3 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2022-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 42 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2022-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
42 J/kg
Mixed-layer CIN
-53 J/kg
Mixed-layer LCL
1100 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
145 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted.

882 
WUUS54 KMOB 310615
SVRMOB
FLC033-091-113-310715-
/O.NEW.KMOB.SV.W.0080.220331T0615Z-220331T0715Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
115 AM CDT Thu Mar 31 2022

The National Weather Service in Mobile has issued a

* Severe Thunderstorm Warning for...
  Okaloosa County in northwestern Florida...
  Eastern Santa Rosa County in northwestern Florida...
  Southeastern Escambia County in northwestern Florida...

* Until 215 AM CDT.

* At 114 AM CDT, severe thunderstorms were located along a line
  extending from 17 miles east of Riverview to 6 miles south of Baker
  to Pensacola Beach, moving east at 35 mph.

  HAZARD...70 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect considerable 
           tree damage. Wind damage is also likely to mobile homes, 
           roofs, and outbuildings.

* Locations impacted include...
  Pensacola, Wright, Fort Walton Beach, Warrington, Crestview,
  Niceville, Destin, Eglin AFB, Valparaiso, Gulf Breeze, Mary Esther,
  Ocean City, Lake Lorraine, Baker, Oriole Beach, Navarre, Shalimar,
  Laurel Hill, Cinco Bayou and Pensacola Beach.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 400 AM CDT for south central
Alabama...and northwestern Florida.

For your protection move to an interior room on the lowest floor of a
building.

A Tornado Watch remains in effect until 400 AM CDT for south central
Alabama...and northwestern Florida.

&&

LAT...LON 3027 8744 3069 8683 3100 8690 3099 8639
      3046 8639 3048 8633 3048 8628 3040 8628
      3039 8629 3042 8631 3038 8633 3040 8639
      3030 8639
TIME...MOT...LOC 0614Z 269DEG 31KT 3097 8678 3070 8670 3032 8714 

TORNADO...POSSIBLE
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH

$$
1 follow-up statement
787 
WWUS54 KMOB 310652
SVSMOB

Severe Weather Statement
National Weather Service Mobile AL
152 AM CDT Thu Mar 31 2022

FLC033-310702-
/O.CAN.KMOB.SV.W.0080.000000T0000Z-220331T0715Z/
Escambia FL-
152 AM CDT Thu Mar 31 2022

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ESCAMBIA COUNTY
IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 400 AM CDT for northwestern
Florida.

LAT...LON 3029 8699 3036 8698 3037 8692 3037 8698
      3054 8695 3069 8678 3076 8663 3099 8654
      3099 8639 3046 8639 3048 8628 3040 8628
      3039 8629 3042 8631 3038 8633 3040 8639
      3030 8640
TIME...MOT...LOC 0652Z 239DEG 48KT 3082 8638 3062 8661 3034 8693 

$$

FLC091-113-310715-
/O.CON.KMOB.SV.W.0080.000000T0000Z-220331T0715Z/
Okaloosa FL-Santa Rosa FL-
152 AM CDT Thu Mar 31 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 AM CDT
FOR OKALOOSA AND SOUTHEASTERN SANTA ROSA COUNTIES...

At 152 AM CDT, severe thunderstorms were located along a line
extending from 11 miles southeast of Laurel Hill to 9 miles south of
Crestview to 4 miles southwest of Navarre Beach, moving northeast at
55 mph.

HAZARD...70 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect considerable 
         tree damage. Wind damage is also likely to mobile homes, 
         roofs, and outbuildings.

Locations impacted include...
Wright, Fort Walton Beach, Crestview, Niceville, Destin, Eglin AFB,
Valparaiso, Mary Esther, Ocean City, Lake Lorraine, Navarre,
Shalimar, Laurel Hill, Cinco Bayou and Navarre Beach.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 400 AM CDT for northwestern
Florida.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3029 8699 3036 8698 3037 8692 3037 8698
      3054 8695 3069 8678 3076 8663 3099 8654
      3099 8639 3046 8639 3048 8628 3040 8628
      3039 8629 3042 8631 3038 8633 3040 8639
      3030 8640
TIME...MOT...LOC 0652Z 239DEG 48KT 3082 8638 3062 8661 3034 8693 

TORNADO...POSSIBLE
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 10:32 PM CDT, 2 hours 43 minutes earlier.

Area forecast discussion, Mar 30, 10:32 PM CDT, 2 hours 43 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1032 PM CDT Wed Mar 30 2022

...SEVERE WEATHER OUTBREAK ONGOING TONIGHT...

.NEAR TERM /Now Through Friday/...A severe weather outbreak
will continue across the central Gulf coast through tonight as a
line of severe storms with embedded tornadoes continues to move
eastward. Conditions remain favorable for strong tornadoes along
with wind gusts of 70 to 80 mph along and ahead of the line. The
severe threat ends once the line passes and the winds turn
northwest as the cold front passes. In addition to the severe
threat, non-convective strong wind gusts will continue. At the
coast, a High Surf Advisory will continue through Thursday
evening. A High Risk of Rip Currents continues through Friday
night. A Coastal Flood Warning remains in effect for the area
around Mobile Bay for moderate coastal flooding to 2 to 3.5 feet
above normally dry ground and a Coastal Flood Advisory for the
remainder of the coast through 6 AM Thursday.

The line of storms exits east of the area by around 5 AM with a
few lingering showers possible southeast of I-65 during the early
mid-morning hours. Skies will clear rapidly from west to east
during the afternoon hours on Thursday. Dry conditions with
building high pressure continue through Friday.

Highs on Thursday will be in the low to mid 70s in most areas with
upper 70s possible in far eastern areas. Lows Thursday night
range from the low to mid 40s northwest of I-65 to upper 40s and
low 50s southeast of I-65. Highs on Friday will be in the low to
mid 70s./13

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Wind Advisory until midnight CDT tonight for ALZ053>060.

     Coastal Flood Warning until 6 AM CDT Thursday for ALZ263>265.

     High Wind Warning until midnight CDT tonight for ALZ051-052-
     261>266.

     High Rip Current Risk through late Friday night for ALZ265-266.

     Coastal Flood Advisory until 6 AM CDT Thursday for ALZ266.

     High Surf Warning until 6 PM CDT Thursday for ALZ265-266.

FL...Wind Advisory until midnight CDT tonight for FLZ203>206.

     High Wind Warning until midnight CDT tonight for FLZ201-202.

     High Rip Current Risk through late Friday night for FLZ202-204-
     206.

     Coastal Flood Advisory until 6 AM CDT Thursday for FLZ202-204-
     206.

     High Surf Warning until 6 PM CDT Thursday for FLZ202-204-206.

MS...Wind Advisory until midnight CDT tonight for MSZ067-075-076-078-
     079.

GM...Small Craft Advisory from 7 AM to 1 PM CDT Thursday for GMZ650-
     655-670-675.

     Gale Warning until 7 AM CDT Thursday for GMZ630>636-650-655-670-
     675.

&&

This product is also available on the web at:
www.weather.gov/mob

In the hours before

Local storm report, Mar 31, 12:08 AM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1208 AM CDT THU MAR 31 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1058 PM     COASTAL FLOOD    2 E PINTO ISLAND        30.68N 87.99W
03/30/2022                   BALDWIN            AL   DEPT OF HIGHWAYS

            U.S. 90 CAUSEWAY IS CLOSED IN BOTH
            DIRECTIONS DUE TO COASTAL FLOODING.

&&
Local storm report, Mar 31, 12:17 AM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1217 AM CDT THU MAR 31 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 PM     COASTAL FLOOD    2 NE HOLLINGERS ISLAND  30.57N 88.09W
03/30/2022                   MOBILE             AL   DEPT OF HIGHWAYS

            WATER WAS REPORTED OVER DAUPHIN ISLAND
            PARKWAY (SR 163) AT DOG RIVER BRIDGE MAKING
            IT IMPASSABLE. ALL LANES WERE CLOSED.

&&
Local storm report, Mar 31, 12:44 AM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1244 AM CDT THU MAR 31 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1023 AM     TSTM WND DMG     4 N WALKER SPRINGS      31.60N 87.80W
03/30/2022                   CLARKE             AL   EMERGENCY MNGR

            TWO HOMES WERE REPORTED TO HAVE DAMAGE ON
            ALLEN WALKER ROAD.

&&
Local storm report, Mar 31, 12:51 AM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1251 AM CDT THU MAR 31 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1239 AM     HAIL             PACE                    30.60N 87.16W
03/31/2022  E1.00 INCH       SANTA ROSA         FL   PUBLIC

            NUMEROUS REPORTS OF HAIL IN THE PACE
            COMMUNITY. PHOTOS AND VIDEOS RELAYED VIA
            SOCIAL MEDIA.

&&
Local storm report, Mar 31, 12:59 AM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1259 AM CDT THU MAR 31 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1240 AM     TSTM WND GST     PENSACOLA INTERNATIONAL 30.47N 87.19W
03/31/2022  M58 MPH          ESCAMBIA           FL   ASOS

            PENSACOLA ASOS MEASURED A WIND GUST OF 50
            KNOTS.

&&
Local storm report, Mar 31, 1:15 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
115 AM CDT THU MAR 31 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1242 AM     TSTM WND DMG     4 SW BAGDAD             30.55N 87.09W
03/31/2022                   SANTA ROSA         FL   AMATEUR RADIO

            STRUCTURAL DEBRIS REPORTED ALONG AVALON BLVD
            NEAR THE OLD MOORES GOLF COURSE. TIME
            ESTIMATED.

&&

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 9:53 PM CDTSevere Thunderstorm Warning Destructive damage threatMOBEscambia52 min
Mar 30, 10:49 PM CDTSevere Thunderstorm Warning Considerable damage threatMOBEscambia56 min
Mar 30, 11:23 PM CDTSevere Thunderstorm Warning Considerable damage threatMOBEscambia67 min
Mar 30, 11:46 PM CDTSevere Thunderstorm Warning Considerable damage threatMOBEscambia, Santa Rosa44 min
Mar 30, 11:53 PM CDTTornado WarningMOBEscambia, Santa Rosa37 min
Mar 31, 12:16 AM CDTSevere Thunderstorm Warning Considerable damage threatMOBEscambia, Okaloosa, Santa Rosa59 min
Mar 31, 12:24 AM CDTTornado WarningMOBEscambia, Santa Rosa51 min
Mar 31, 12:41 AM CDTTornado WarningMOBOkaloosa, Santa Rosa49 min
Mar 31, 1:04 AM CDTTornado WarningMOBOkaloosa, Santa Rosa41 min
Mar 31, 2:13 AM CDTSevere Thunderstorm WarningMOBOkaloosa47 min
Mar 31, 3:00 AM CDTAreal Flood AdvisoryMOBOkaloosa3 hr
Mar 31, 4:08 AM CDTSpecial Weather StatementMOBSanta Rosa37 min

Nearby

Severe Thunderstorm Warnings in Florida, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.